Skip to Content

Can you gain weight from MTX 20 mg and Humira. I take this for RA and PSA?

Responses (2)

Hickorynut 6 Oct 2010

Shorta, I have taken MTX in the past and at a high dosage I did not gain weight. I have never taken Humira, but I was on Embrel for 2 1/2 yrs. I did not gain weight on it. You have to look at it differently now as the pain with RA and PSA is sometimes unbearable. After turning 65, I lost my private ins. and medicare does not pay for injections of this type ($2,100) monthly. So if you are able to take these drugs to relieve your pain and you gain a little weight so be it. Take the pain-free drugs and hit the gym or walk. Good luck to you..

MannyKb 7 Oct 2010

Thanks for your response. I am 70, do 1 hour every morning on the treadmill and use the diet and exercise to control type 2 diabetes. You're correct about the pain - sometimes its almost unbearable. I take an anti depressant, Cymbalta, for fibro and depression. It sounds as though that may be the culprit. I just don't want to have to take any more pills.
Thanks again for your input. I'll focus more on the Cymbalta.
Take care and all the best to you.

geekygranny 7 Oct 2010

Hey Shorta,

I have gained weight on anti depresants. But I don't think methotrexate and Humira has caused me to gain weight. I know that when I was on prednisone in the beginning I gained lots of weight and can't get it off now.

What other medications are you taking?

GG

MannyKb 7 Oct 2010

I take Cymbalta which, based on some research and comments on this site, may be the culprit. I control my type 2 diabetes with diet and exercise so the weight gain is a concern for me. I'll explore that aspect for the weight gain.
Thanks very much for your input and time to respond to my question.
Take care.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions